Arizona, 2015

Heavy Rain in Arizona, August 26, 2015

August 26, 2015 · NWS FGZ · 1 event in 1 county or zone

A thunderstorm produce heavy rain in Williams.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGZ wrote it up.

A thunderstorm produce heavy rain in Williams.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 26, 9:32 AM MST, 4 hours 58 minutes earlier.

Area forecast discussion, Aug 26, 9:32 AM MST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
932 AM MST WED AUG 26 2015

.SYNOPSIS...DEEP MOISTURE WILL CONTINUE TO MOVE NORTHWARD ACROSS
ARIZONA TODAY. EXPECT A GOOD CHANCE OF RAIN SHOWERS AND
THUNDERSTORMS. STRONGER STORMS WILL PRODUCE HEAVY RAINFALL WITH A
POSSIBILITY OF FLASH FLOODING...HAIL AND GUSTY WINDS. LOOK FOR A
DECREASE IN STORM COVERAGE ACROSS NORTHWEST ARIZONA STARTING
THURSDAY.

&&

.DISCUSSION... SATELLITE AND RADAR IMAGERY SHOW THE SHORTWAVE TROUGH
THAT BROUGHT PRECIP TO MUCH OF THE AREA HAS MOVED INTO SRN UTAH. WE
ARE LEFT WITH WELL ABOVE PRECIPITABLE WATER VALUES. SKIES HAVE
CLEARED ACROSS YAVAPAI COUNTY THIS MORNING AND WE EXPECT THIS AREA
WILL LIKELY SEE THE FIRST STORM DEVELOPMENT LATER THIS MORNING.
PRECIP CHANCES WERE INCREASED TO LIKELY THIS AFTERNOON FOR THE
YAVAPAI COUNTY MOUNTAINS. UPDATES ARE OUT.

&&

.PREV DISCUSSION 436 AM...THE SHORTWAVE TROUGH THAT MOVED NORTHWARD
ACROSS THE REGION BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS
TUESDAY EVENING IS LOCATED NEAR THE AZ/UT BORDER THIS MORNING.
SATELLITE/RADAR TRENDS INDICATE ANOTHER WEAK SHORTWAVE OVER SOUTHERN
NEVADA AND EXTREME NORTHWEST ARIZONA HELPING TO KICK OFF ADDITIONAL
SHOWER ACTIVITY OVER NORTHWEST COCONINO COUNTY. WITH WELL ABOVE
NORMAL PRECIPITABLE WATER VALUES REMAINING OVER THE REGION TODAY WE
EXPECT ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS LATER
TODAY INTO THIS EVENING. STORM MOVEMENT SHOULD BE TOWARD THE NORTH-
NORTHEAST NEAR 15 MPH. THERE WILL BE A THREAT FOR LOCALIZED HEAVY
RAINFALL/FLOODING ONCE AGAIN TODAY DUE TO THE ELEVATED MOISTURE
LEVELS. SLIGHT DRYING DEVELOPS THURSDAY NORTHWEST OF FLAGSTAFF WITH
LOWERING STORM CHANCES. BETTER CHANCES REMAIN FROM FLAGSTAFF INTO
EASTERN ARIZONA.

FRIDAY INTO EARLY NEXT WEEK...SOUTHWEST FLOW DEVELOPS OVER
NORTHERN ARIZONA BETWEEN A WEST COAST TROUGH AND THE RIDGE TO OUR
SOUTHEAST. WHILE OVERALL PRECIPITABLE WATER VALUES ARE FORECAST TO
DECREASE, MOST MODELS ARE SHOWING A TIGHT MOISTURE GRADIENT WITH
FAIRLY DEEP MOISTURE REMAINING SOUTHEAST OF A PAYSON TO WINDOW
ROCK LINE. KEPT A CHANCE OF AFTERNOON STORMS IN THE FORECAST FOR
THE WHITE MTNS AND VICINITY, WITH A SLIGHT CHANCE OVER MAINLY THE
HIGHER TERRAIN AREAS ACROSS THE REMAINDER OF NORTHERN ARIZONA.

&&

.AVIATION...FOR THE 18Z PACKAGE...SHOWER AND THUNDERSTORM ACTIVITY
IS EXPECTED TO INCREASE THIS AFTERNOON...WITH STORMS MOST NUMEROUS
NORTH OF A LINE FROM KPRC...KFLG...KRQE. STORMS WILL BE MOVING
TOWARD THE NORTHEAST AROUND 20KTS...WITH MVFR/IFR CONDITIONS IN
HEAVY RAIN AND LOW CEILINGS...AS WELL AS ERRATIC SURFACE WINDS WITH
GUSTS IN EXCESS OF 30 KNOTS. STORMS WILL DECREASE IN COVERAGE
OVERNIGHT...BECOMING ISOLATED AFTER 07Z.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...DL / JJ
AVIATION...BAK

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 26, 4:52 AM MST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
452 AM MST WED AUG 26 2015

AZZ004>018-037>040-270515-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
452 AM MST WED AUG 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

DEEP MONSOON MOISTURE WILL RESULT IN SHOWERS AND THUNDERSTORMS
TODAY OVER MUCH OF NORTHERN ARIZONA. LOCALIZED HEAVY RAINFALL AND
FLOODING...HAIL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL
BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SLIGHT DECREASE IN THUNDERSTORM COVERAGE IS FORECAST FOR
THURSDAY WITH FURTHER DRYING AND LOWERING STORM CHANCES FRIDAY
INTO EARLY NEXT WEEK. THE MAIN THREAT FROM STORMS THURSDAY WILL BE
LOCALLY HEAVY RAINFALL LEADING TO FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
TO LOCAL LAW ENFORCEMENT...OR THE NATIONAL WEATHER SERVICE BY
CALLING 1-888-745-1637.

In the hours before

Local storm report, Aug 26, 11:44 AM MST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1144 AM MST WED AUG 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      JAKES CORNER            34.01N 111.32W
08/25/2015                   GILA               AZ   PUBLIC

            PUBLIC REPORTED WATER FLOWING OVER SR-188 NEAR JAKES
            CORNER

&&

EVENT NUMBER FGZ1500128

TRC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Coconino

When
August 26, 2:30 PM MST to 2:45 PM MST
Where
Coconino County, 0.89 mi NE of Williams to 2.13 mi SE of Williams
Reported by
Public
Coordinates
35.260, -112.170

Over half an inch (0.55 inches) fell in Williams in less than 15 minutes. Mud and debris were flowing down 10th Street in Williams.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2015Every state in 2015This day in weather historyWarnings in Arizona, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600735.